Alert archive / Illinois / Frost Advisories in 2019
Frost Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 12, 2019, 3:19 PM CDT for Crawford County, Lawrence County, Richland County, Illinois. It took effect at Oct 13, 2019, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2019, 3:19 PM CDT (20:19 UTC)
- In effect from
- Oct 13, 2019, 1:00 AM CDT
- Expired
- Oct 13, 2019, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Crawford County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS73 KILX 122019 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 319 PM CDT Sat Oct 12 2019 ILZ068-072-073-131300- /O.NEW.KILX.FR.Y.0003.191013T0600Z-191013T1300Z/ Crawford-Richland-Lawrence- Including the cities of Robinson, Olney, and Lawrenceville 319 PM CDT Sat Oct 12 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Crawford, Richland and Lawrence Counties. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Shimon
1 follow-up statement
343 WWUS73 KILX 131251 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 751 AM CDT Sun Oct 13 2019 ILZ068-072-073-131400- /O.EXP.KILX.FR.Y.0003.000000T0000Z-191013T1300Z/ Crawford-Richland-Lawrence- Including the cities of Robinson, Olney, and Lawrenceville 751 AM CDT Sun Oct 13 2019 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have begun to rise since sunrise, and any lingering frost will melt away soon. $$ Geelhart
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:14 PM CDT, 5 minutes earlier.
Area forecast discussion, Oct 12, 3:14 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 314 PM CDT Sat Oct 12 2019 .SYNOPSIS... Issued at 314 PM CDT Sat Oct 12 2019 Blustery southwest winds will begin to subside this evening under mostly clear skies across central Illinois. Steady winds overnight will keep low temperatures a bit warmer than last night, with lows mainly in the upper 30s to lower 40s. The exception will be southeast Illinois, where middle 30s and frost are expected under lighter winds. && .SHORT TERM...(This evening through Sunday) ISSUED AT 314 PM CDT Sat Oct 12 2019 High pressure centered to the south of the area will provide mostly clear skies tonight, as clouds cover northern IL due to the expansive low centered in northern MN. Gusty winds of 20G30 mph are being fueled by an increasing 925mb southwesterly LLJ in NW Illinois. The jet is expected to increase to 45-50kt as it shifts south into central IL tonight. However, decoupling of the boundary layer should allow surface winds to diminish into the 10-15 mph range. One area of concern for frost tonight will be in our far SE counties, where winds will be lighter and colder air will linger. After coordination with IND and PAH, we ended up going with a Frost Advisory for Richland, Lawrence and Crawford counties in SE IL. Lows will be in the mid 30s there. Northern and central counties look to remain in the upper 30s to lower 40s for lows. Sunday looks to be a mostly sunny day, but a dry cold frontal passage from north to south during the day will keep high temps on the cooler side behind the front, north of I-70. Highs will range from the mid 50s towards Galesburg, to the upper 60s toward Lawrenceville. Winds will be gusty from the W-SW, but not as strong as Saturday. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 314 PM CDT Sat Oct 12 2019 Quiet weather conditions look to continue from Sunday night through Monday evening, as high pressure remains in control of the local weather. A warm front lifting north through central IL Monday night will bring increasing boundary layer moisture along with warmer conditions. Showers will be possible west of I-55 after midnight Monday night. Those rain chances will advance eastward across Illinois on Tuesday, as low pressure advances from N MN to northern lower Michigan. Tuesdays high temps will warm into the upper 60s to low 70s. As the cold front approaches on Tuesday, a strong wind pattern aloft will increase bulk shear values into the 40-60kt range as the showers develop. MUCAPE values climb to 400-500 J/kg ahead of the front as well. That could fuel scattered thunderstorms with the potential of some downburst winds. Will keep an eye on the SPC outlooks as that system passage approaches. The cold front will have pass quickly to the east by Tuesday evening, ushering in a reinforcing push of colder air. Wednesday high temps will be relegated back down into the 50s, under Canadian high pressure. Brisk NW winds will add more chill to the air, under partly sunny skies. More quiet weather will prevail the rest of the week, with gradually warming conditions as the upper flow pattern becomes nearly zonal. The next system of note is projected to begin to affect our weather Friday night, as an elongated low pressure system approaches IL. Showers and a few storms will be possible on Saturday as a frontal boundary is dragged across IL. Model differences in timing have led to only slight chance PoPs for that system. Highs on Saturday look to be warm into the lower to possibly middle 70s, ahead of the cold front. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1252 PM CDT Sat Oct 12 2019 VFR conditions will prevail through the entire 18z TAF period. Winds will be the primary concern for aviation, mainly due to a strong 40-50kt LLJ that will shift south into our counties this afternoon and evening. Current winds have increased in response to mixing of the leading edge of the LLJ, with sustained 15-20KT and gusts to 30KT already. Some gusts this afternoon could climb toward 33-35KT. Decreasing winds are likely toward sunset, as some decoupling occurs. However, sustained winds will likely remain 10-15kt all night. We are still seeing indications that LLWS will occur tonight as the LLJ maintains or increases in strength. Timing of LLWS looks to be 02z-10z from NW to SE terminal sites. About a 6-8 hour window of LLWS appears likely. && .ILX WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM to 8 AM CDT Sunday for ILZ068-072-073. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Oct 12, 11:31 AM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1131 AM CDT Sat Oct 12 2019 ILZ027>031-036-037-040-041-131645- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 1131 AM CDT Sat Oct 12 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Southwest winds will gust to 35 to 40 mph this afternoon, causing some travel difficulties for high profile vehicles. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Flooding on the Illinois River from Havana to Beardstown will last through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>057-061>063-131645- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Logan-Macon-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon- Scott-Shelby-Vermilion- 1131 AM CDT Sat Oct 12 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Southwest winds will gust to around 30 mph north of I-72 this afternoon, causing some travel difficulties for high profile vehicles. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-131645- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 1131 AM CDT Sat Oct 12 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Special weather statement, Oct 12, 10:49 AM CDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Lincoln IL 1049 AM CDT Sat Oct 12 2019 ILZ027>031-036-037-040-041-122200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, and Havana 1049 AM CDT Sat Oct 12 2019 ...Strong gusty winds expected this afternoon... Southwest winds will increase into this afternoon, with sustained speeds of 20 to 25 mph and gusts 35 to 40 mph expected. A few isolated wind gusts as high as 45 mph cannot be ruled out. Use caution driving high profile vehicles as these winds will cause difficult driving conditions. 37
Local storm report, Oct 12, 11:11 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1111 AM CDT SAT OCT 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WNW HUTSONVILLE 39.11N 87.66W
10/12/2019 M1.59 INCH CRAWFORD IL COCORAHS
0700 AM HEAVY RAIN NE WATSON 39.03N 88.57W
10/12/2019 M1.23 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN SSW YALE 39.12N 88.02W
10/12/2019 M1.10 INCH JASPER IL COCORAHS
&&
JRPNearby
Frost Advisories in Illinois, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.